Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can anxiety cause stomach discomfort?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Tue, 26 Aug 2014 in Medicines and Side Effects
Question: I am on losartan for high blood pressure and had an upper GI which came back with nothing but an inflamed stomach. my gastro just changed me to a different medicine for my stomach to hyoscyamine I feel alright most the day but during the afternoon I start to feel weak and have weird feelings in my hands and feet. I also have been having joint pains. I just had blood work done and nothing is out of the ordinary, my doctor and gastro don't act like anything is wrong but I just want to get to the bottom of it. all I drink is water(no soda no alcohol) but the once a day where I feel slightly light headed and almost ache like the flu. my stomach does not hurt could this be anxiety sorry if i'm rambling just nothing is making sense
doctor
Answered by Dr. Shafi Ullah Khan 3 hours later
Brief Answer:
Mild adverse effects of medications, no worries

Detailed Answer:
Thank you for asking
Anxiety can play a role in stomach discomforts and type A personalities can have trouble in that resulting in inflamed mucosa like yours causing gastritis.
The weird feelings you have are just the adverse effects fo the medications you take for your hypertension and stomach. Hyoscamine is just an antispasmodic for the stomach pains and needs more than that for the gastritis. Antacids and diet and lifestyle modifications are altogether needed here. Good to know you avoid alcohol and soda etc.keep avoiding.
Your labs are perfectly fine. What you are having from dizziness to mild pains and arthralgia is all manifestation of the adverse effects of the medications you too,
here are some other adverse effects with probabilities in percentages for the medications you took.just for your education.
1-LOSARTAN
>10%
Fatigue (14%)
Hypoglycemia (14%)
Anemia (14%)
Urinary tract infection (UTI) (13%)
Chest pain (12%)
Weakness (14%)
Diarrhea (2-15%)
Cough; incidence higher in previous cough related to angiotensin-converting enzyme (ACE) inhibitor therapy (3-11%)

1-10 %
Upper respiratory tract infection (8%)
Hypotension (7%)
Dizziness (4%)
Cellulitis (7%)
Gastritis (5%)
Nausea (2%)
Frequency ot Defined
Angioedema
Edema/swelling
Hypotension in hypovolemic or diuretic-using patients
Asthenia
Headache
Malaise
Nausea
Abdominal pain
Hyperkalemia
Back pain
Worsening renal failure

2-HYOSCAMINE
>10%
Dry skin
1-10
Blurred vision
Constipation
Dysphagia
Photosensitivity
<1%
Headache
Orthostatic hypotension
Tachycardia
FrequencyNot Defined
Xerostomia
Urinary hesitancy/retention
HTN
Dysphagia
Respiratory depression
CNS stimulation
Fever
Ataxia
Excitation
Lethargy
Palpitations
Mydriasis
Cycloplegia
Increased IOP
Weakness
Bloated feeling
Suppression of lactation
Impotence
Anhidrosis

Nothing to worry about. Youw ill be fine. If the symptoms bother you seek a doctor and let them take care of your medications dosages etc.
I hope it helps. Take good care of yourself and dont forget to close the discussion please.
May the odds be ever in your favour.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 25 minutes later
what about the pains in my joints and hips is that also the medication I have been taking losartan for three months and the numbness is this also from the medication
doctor
Answered by Dr. Shafi Ullah Khan 3 hours later
Brief Answer:
Need some work up for rheumatology assessment

Detailed Answer:
Thank you for getting back
Lethargy and fatigue and anemia resulting from medications might be misconcepted as pain in joints etc.but assessing rheumatological first to sort out any rheumatological cause would be better. Some radiology and some labs to verify. And rule out any rheumatological issue which is then managed accordingly. Plus age related and posture related and weight related arthralgia need to be addressed too.
Nut shell medications may but need a rheumatologist opinion after a complete clinical correlation for safety.
I hope it helps. Don't forget to close the discussion please.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 7 hours later
one other thing I did not mention is that I have lost about 40 pounds the last three months
doctor
Answered by Dr. Shafi Ullah Khan 11 minutes later
Brief Answer:
significant weight loss

Detailed Answer:
Thank you for getting back to me
That pace of losing weight is not healthy. If that's all on its own and you have no role to play in it then it needs a little clarity as 40 pounds in three months is significant weight loss.either your calculations are wrong or you need to seek a doctor to address this issue and also rule out any malignancy which should have presented in the labs done.
Nut shell not health of losing weight at such a rapid pace.needa a little digging to find out the cause.
Take care XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Lethargy

doctor1 MD

hi, iam a36 yr old male,i am experiencing lethargy,fatigue always i am also suffering from acute insomania,of late my hair also has been falling and thinning .the density of my scalp hair has reduced significantly.also seem to have put on weight of late .i feel very tired and lazy the whole day .pls advice what should i do.

doctor1 MD

Hello ,I am a diabetic and a child of one as well......am currently taking insulin....I hav ehad a hysterectomy abt 10 years back.i am 49 yrs old and am going thru menopause i gess...my major concern is this .i have incredible hair fall........I wud like to know what i can do to improve the condition of my hair as well as anxiety and depression as well as lose the feeling of lethargy and fatigue ....if i lose the feeling of lethagry i can probably excercisemore than what i am now so that can bringmr sugar levels under control.......

doctor1 MD

I have what I thought were hives from head to toe - itchy red raised bumps ranging from the circumference of a pencil eraser to a penny. I've had them for about four days, but they are accompanied by a sore throat, lethargy (I've been sleeping from 15-20 hours a day), and some disorientation ("fuzzy" vision, trembling, and feel like I'm moving through thick fluid). I also have a low grade fever. I have no known allergies. I am 32, 5'8" and weigh 320 lbs and have no serious medical problems that I'm aware of.

doctor1 MD

hi, i am a 26 year old healthy female 5ft 10 65kg, history of allergies and sinusitis,
sudden onset yesterday afternoon of fever, diarrhoea, joint and muscle aches and pains, mild intermittent nausea, lethargy, submandibular lymph node enlargement, mild headache, mild respiratory signs. A little better today but still febrile, dirrhoea etc
I figured it was flu but want to make sure it is nothing worse. I haven' t been able to get to the dr as have been working as a vet today

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months usually. I already have a kid of 10 years and my age is 38 years. I am quite heavy with 80 kgs weight as...

doctor1 MD

Got the below message related to belly button. Can you confirm if the same is true to some extent at least? ================= Navel News. DID YOU KNOW? Our belly button (NABHI ) is an amazing gift given to us by our creator. A 62 year old man had...

doctor1 MD

Hello doc, My son (2.6 years old) has fever since yesterday evening, not sure how he got the fever since he was doing fine until that time. The temperature read as 102.8 F during night and today morning as 101.5 F. However touching his body feels...